Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 47, NWS Springfield, MO

May 9, 2021Barry County, Stone County, Missouri

NWS Springfield, MO issued this areal flood warning at May 9, 2021, 2:59 PM CDT for Barry County, Stone County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 2:59 PM CDT (19:59 UTC)
Expired
May 9, 2021, 6:42 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WGUS43 KSGF 091959
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
259 PM CDT Sun May 9 2021

MOC009-209-100145-
/O.NEW.KSGF.FA.W.0047.210509T1959Z-210510T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Stone MO-
259 PM CDT Sun May 9 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Northeastern Barry County in southwestern Missouri...
  West Central Stone County in southwestern Missouri...

* Until 845 PM CDT.

* At 259 PM CDT, the Flat Creek gauge reported that minor flooding 
  is ongoing.

* Some locations that will experience flooding include...
  Cassville, Mccord Bend, Jenkins, Mcdowell, Cape Fair and Table 
  Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3674 9389 3684 9385 3685 9377 3683 9367
      3682 9357 3682 9355 3681 9351 3679 9348
      3675 9347 3673 9351 3672 9356 3671 9365
      3670 9374 3666 9388 3669 9391

$$

JSS
1 follow-up statement
079 
WGUS83 KSGF 092342
FLSSGF

Flood Statement
National Weather Service Springfield MO
642 PM CDT Sun May 9 2021

MOC009-209-092352-
/O.CAN.KSGF.FA.W.0047.000000T0000Z-210510T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Stone MO-
642 PM CDT Sun May 9 2021

...FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BARRY AND WEST 
CENTRAL STONE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3674 9389 3684 9385 3685 9377 3683 9367
      3682 9357 3682 9355 3681 9351 3679 9348
      3675 9347 3673 9351 3672 9356 3671 9365
      3670 9374 3666 9388 3669 9391

$$

Rothstein

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 9, 2:00 PM CDT, 59 minutes earlier.

Area forecast discussion, May 9, 2:00 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
200 PM CDT Sun May 9 2021

Key Messages:
1. Residual flooding continues through this evening.
2. Cool, cloudy and light rain chances through mid week.
3. Temps increase, additional rain chances by the weekend.

.SHORT TERM...(This evening through Monday)
Issued at 200 PM CDT Sun May 9 2021

A cold front has cleared the area early this afternoon. Strong
low level cold air advection was occuring behind the front, along
with a thick area of stratus that extends up into Nebraska and
Iowa. Temperatures were generally in the 40s to middle 50s with
breezy north winds. Heavy rainfall that occurred across portions
of the area early this morning will lead to residual flooding
through the evening hours.

Given the low level northerly flow, it tends to be difficult to
clear out low stratus in these situations, therefore cloud cover
will likely stick around for most of the night. Therefore temps
will drop into the 40s across the area tonight, with the potential
for a few upper 30s across the northeast CWA, where there could
briefly be some partial clearing by morning.

The upper level pattern remains zonal for Monday, with a quick
moving shortwave arriving by mid morning which could provide the
area with sprinkles or a light rain shower. Not expecting much if
any rainfall amounts with this system. It will likely remain
cloudy during the day, which will tend to keep high temps in the
upper 50s to around 60 with northerly winds.

.LONG TERM...(Monday Night through Sunday)
Issued at 200 PM CDT Sun May 9 2021

A slightly better chance for clearing occurs Monday night,
therefore low temps in the upper 30s to low 40s will be common
again. Can not rule out a few colder readings if we can indeed
clear out, and will need to monitor this potential as winds will
be much lighter which could lead to patchy frost in valleys and
sheltered areas.

Another shortwave moves through the area on Tuesday. A decent, phased
upper level jet structure may provide more lift for a higher
coverage of showers on Tuesday, especially across southwest
portions of the area. Instability appears lacking for any
thunderstorms. Another cool day is expected with highs around 60.

High pressure builds overhead Wednesday and Thursday which should
lead to higher chances for sunshine, however highs in the 60s will
still be common. The upper level pattern turns more northwesterly
by the weekend which may lend itself to higher precip potential
along with some moderation in temps as the low level flow turns
more southerly. Models still differ quite a bit over the weekend
therefore confidence remains low at this juncture.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1159 AM CDT Sun May 9 2021

IFR ceilings are likely this afternoon at the TAF sites however
ceilings should improve to MVFR this evening. MVFR ceilings will
likely persist through the overnight hours and into Monday
morning. Northerly winds will continue through the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, May 9, 2:13 PM CDT, 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
213 PM CDT Sun May 9 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
213 PM CDT Sun May 9 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited flooding risk.

DISCUSSION...

Residual flooding will continue across portions of southern
Missouri due to previous heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional chances for thunderstorms will occur by late in the
week into next weekend however confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, May 9, 11:00 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLOOD            2 E AVA                 36.96N 92.62W
05/09/2021                   DOUGLAS            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY FF IS CLOSED DUE TO FLOODING
            AT HUNTER CREEK.

&&

MB
Local storm report, May 9, 11:01 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLOOD            4 NNW BRUSHYKNOB        37.01N 92.52W
05/09/2021                   DOUGLAS            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY U IS CLOSED DUE TO FLOODING AT
            BRYANT CREEK.

&&

MB
Local storm report, May 9, 11:33 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     TSTM WND DMG     PIERCE CITY             36.95N 94.00W
05/09/2021                   LAWRENCE           MO   PUBLIC

            TREE LIMBS DOWN. REPORT VIA SOCIAL MEDIA.

&&

DSA
Local storm report, May 9, 11:52 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     HAIL             8 SE PINEVILLE          36.51N 94.28W
05/09/2021  E1.50 INCH       MCDONALD           MO   PUBLIC

            VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

&&

DSA
Local storm report, May 9, 1:07 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
107 PM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            5 NE MANSFIELD          37.17N 92.53W
05/09/2021                   WRIGHT             MO   DEPT OF HIGHWAYS

            FLOODED ROAD, LOW WATER CROSSING. AB HIGHWAY
            AT WOLFE CREEK.

&&

DSA
Local storm report, May 9, 1:12 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            4 SSW HARDENVILLE       36.54N 92.40W
05/09/2021                   OZARK              MO   PUBLIC

            FLOODED ROAD, LOW WATER CROSSING. HIGHWAY T
            AT POSSUM WALK CREEK.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:02 PM CDTRiver Flood WarningSGFVernon3 days
May 9, 1:58 AM CDTSpecial Weather StatementSGFMorgan32 min
May 9, 2:10 AM CDTSpecial Weather StatementSGFNewton50 min
May 9, 2:23 AM CDTSevere Thunderstorm WarningSGFMcDonald39 min
May 9, 2:28 AM CDTSpecial Weather StatementSGFMorgan47 min
May 9, 2:44 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald46 min
May 9, 2:47 AM CDTSpecial Weather StatementSGFLawrence, Newton43 min
May 9, 3:14 AM CDTSpecial Weather StatementSGFChristian, Greene, Webster46 min
May 9, 3:17 AM CDTSevere Thunderstorm WarningSGFBarry, Stone43 min
May 9, 3:22 AM CDTSevere Thunderstorm WarningSGFGreene, Webster38 min
May 9, 3:23 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, Stone52 min
May 9, 3:37 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence, Polk38 min
May 9, 3:39 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Stone, Taney51 min
May 9, 3:46 AM CDTAreal Flood AdvisorySGFCedar, St. Clair, Vernon6 hr
May 9, 4:04 AM CDTSpecial Weather StatementSGFChristian, Greene, Webster41 min
May 9, 4:09 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster51 min
May 9, 4:11 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney49 min
May 9, 4:23 AM CDTAreal Flood AdvisorySGFCedar, Dade, Greene, Polk, St. Clair, Vernon6 hr
May 9, 4:44 AM CDTSpecial Weather StatementSGFWright46 min
May 9, 4:56 AM CDTSpecial Weather StatementSGFDouglas, Howell49 min
May 9, 5:08 AM CDTAreal Flood AdvisorySGFChristian, Dallas, Greene, Laclede, Polk, Webster and 1 more6 hr
May 9, 5:26 AM CDTAreal Flood AdvisorySGFChristian, Douglas, Ozark, Taney, Webster, Wright6 hr
May 9, 5:32 AM CDTSpecial Weather StatementSGFOzark43 min
May 9, 6:12 AM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Greene, Jasper, Lawrence and 1 more6 hr
May 9, 6:53 AM CDTAreal Flood AdvisorySGFBarry, Christian, Greene, Jasper, Lawrence, Newton and 3 more6 hr
May 9, 7:14 AM CDTSpecial Weather StatementSGFCedar46 min
May 9, 7:38 AM CDTSpecial Weather StatementSGFDade52 min
May 9, 7:48 AM CDTRiver Flood WarningSGFBates, Vernon23 hr
May 9, 8:59 AM CDTSevere Thunderstorm WarningSGFBarry, Stone31 min
May 9, 9:51 AM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Dallas, Polk, Vernon6 hr
May 9, 9:56 AM CDTSevere Thunderstorm WarningSGFStone, Taney34 min
May 9, 10:35 AM CDTSpecial Weather StatementSGFOzark25 min
May 9, 10:57 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Greene, Lawrence, Stone and 3 more10 hr
May 9, 11:21 AM CDTAreal Flood AdvisorySGFHowell, Ozark14 hr
May 9, 3:18 PM CDTAreal Flood WarningSGFChristian, Greene10 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.